• Have been in Chemo Therapy for 2 weeks and radiation for 1 week, is it possible that the two treatments together are keeping me soo tired?

    Asked by dvdbriansr on Monday, October 29, 2012

    Have been in Chemo Therapy for 2 weeks and radiation for 1 week, is it possible that the two treatments together are keeping me soo tired?

    As I said, I've just finished 2 entire weeks of Chemo Therapy and just finished my first week of radiation last Friday. The first week of Chemo alone did not cause any negative feelings that I could report. It's not that I had an over abundance of energy before, but, now 2 weeks into Chemo Therapy and 1 week into radiation, and I'm too tired to eat, too tired to drink, to tired to sleep, as in completely physically and mentally exhausted. Even when I can sleep for a couple of hours, I just wake up even more tired than before I went to sleep. I don't really feel sick, I'm just totally worn to a frazzle every day and the lack of energy is really beginning to bother me. So I was just wondering if the 2 treatments taken together are just more than what my body can handle? If so, what can I do, if anything, to get over being so exhausted all the time?

    4 Answers from the Community

    4 answers
    • nancyjac's Avatar

      Yes it is possible, even probable, that the two treatments separately or together are making you tired. But obviously it isn't more than your body can handle. It is certainly bothersome but you are handling it. The best thing you can do is stay active. It is sort of like priming a pump. Being active actually helps fight fatigue.

      almost 4 years ago
    • Lirasgirl33's Avatar

      Yes, very possible. I've gone through both chemo and radiation together and have been very fatigued. Low red blood cell counts can also cause fatigue/lethargy so make sure to inform your doctor of this. My doctor gave me iron pills. I couldn't take them every day because they caused constipation. I added more iron rich foods to my diet.

      I've also realized that with side effects you have to try to not let them take over. By not eating you might be contributing to the fatigue or lack of energy. Try maybe drinking an Ensure if eating is just not going to happen. I also agree with Nancyjac about trying to stay active. Some light walking, even stretches and breathing excercises. Look for things that work for you. These are just a few things to think about. Sending hugs your way. :)

      almost 4 years ago
    • SueRae1's Avatar

      absolutely. I was taking Afintor for my Kidney Cancer and receiving radation for my Trip Neg Breast cancer at the same time. After 2 weeks I started feeling like a walking zombie. My Radiation treatment lasted 6 weeks, but it took another 4 to start feeling almost human.

      almost 4 years ago
    • GGP's Avatar

      I was going through radiation in my last treatments, after 2 weeks of it, I had to take a nap everyday at 2, like clock work, I got droopy and went home. Luckily I can do that.

      Greg P
      Team WhatNext
      Community Mgr.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more head & neck/throat cancer questions.  Also, don't forget to check out our Head & Neck/Throat Cancer page.